WKTV -- The Oneida County Overdose Response team received a spike alert of four non-fatal overdoses believed to be from heroin in the past 24 hours. All four required multiple doses of Narcan.
“When we see a number of overdoses requiring multiple doses of Narcan, we need to put the community on alert because it may be an indicator of the presence of fentanyl or some other potentially lethal toxin,” said Oneida County Executive Anthony J. Picente Jr.
Since January 1st, there have been a total of 16 total overdose reports with no fatalities.
Many people using heroin are not aware that is laced with fentanyl, one of the strongest opioids available and associated with greater risk for overdose fatalities. People who use drugs should be aware that fentanyl test strips are available by calling ACR Health at 315-793-0661.
Some signs of overdose include:
• Person is not responsive
• Fingertips or lips turn blue or gray
• Breathing is slow, shallow or has stopped
• Person is gurgling or making snoring noises
Always call 911 in a life-threatening situation and never leave the victim alone. As a reminder, the Good Samaritan Law states that anyone who in good faith seeks care for themselves or someone experiencing a life-threatening emergency will not be charged or prosecuted for a drug- or alcohol-related offense including possession of drug paraphernalia, with some exceptions.
Dial 211 or a text “opioid” to 898-211 for help if you or someone you love is struggling with substance use disorder.